Hail, Franklin
- When
- August 10, 12:45 PM CST to 12:57 PM CST
- Where
- Franklin County, Zeigler
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.900, -89.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 10, 2:57 AM CST, 9 hours 48 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
357 AM CDT THU AUG 10 2006
.DISCUSSION...
PRIMARY FORECAST CONCERN CONTINUES TO BE THE POTENTIAL FOR SHOWERS
AND THUNDERSTORMS TODAY THROUGH FRIDAY. HEAT INDICES ARE ALSO
EXPECTED TO REACH OR EXCEED ADVISORY CRITERIA OVER A LARGE PART OF
THE FORECAST AREA.
A CURRENTLY RATHER DIFFUSE QUASI-STATIONARY FRONTAL BOUNDARY IS
EXPECTED TO SHIFT LARGELY NORTH OF THE AREA THIS MORNING. THIS
SHOULD KEEP MAINLY DRY CONDITIONS IN PLACE ACROSS THE IMMEDIATE
REGION THROUGH NOON...ALLOWING TEMPERATURES TO WARM RAPIDLY. BY
NOON...TEMPERATURES OVER MUCH OF THE AREA SHOULD RANGE FROM 90 TO 95
WITH HEAT INDICES ALREADY APPROACHING THE 105 MARK. THE HEAT INDEX
FORECAST BY MID AFTERNOON ACTUALLY HAS A PORTION OF SOUTHEAST
MISSOURI CLOSING IN ON 110 DEGREES. FOR THIS REASON...WE WILL
ISSUE A HEAT ADVISORY FOR ALL OF SOUTHEAST MISSOURI...AND MOST OF
SOUTHERN ILLINOIS AND WESTERN KENTUCKY FROM NOON THROUGH 7 PM
TODAY. THE ADVISORY AREA WILL RUN ROUGHLY ALONG AND WEST OF A LINE
FROM MOUNT VERNON ILLINOIS TO MADISONVILLE KENTUCKY. ELSEWHERE
OVER THE EVANSVILLE TRI-STATE...TEMPERATURES AND DEW POINTS WILL
NOT BE QUITE AS OPPRESSIVE...SO WE WILL HEADLINE THE FORECAST FOR
HEAT INDEX VALUES FROM 100 TO 105 THERE.
BY AFTERNOON...THE ATMOSPHERE SHOULD BECOME AT LEAST MODERATELY
UNSTABLE...ALLOWING FOR THE DEVELOPMENT OF ISOLATED TO SCATTERED
CONVECTION. WHILE THE INITIAL FOCUS FOR CONVECTIVE DEVELOPMENT IS
EXPECTED JUST TO OUR NORTH...ADDITIONAL DEVELOPMENT SHOULD EXPAND
SOUTHWARD AS THE AFTERNOON PROGRESSES. THERE IS SOME HINT THAT A
WEAK CAP MAY INITIALLY INHIBIT CONVECTIVE DEVELOPMENT OVER
SOUTHERN SECTIONS...MAINLY WESTERN KENTUCKY. AS A RESULT...OUR
HIGHEST POPS WILL EXIST OVER NORTHERN COUNTIES...TAPERING TO JUST
A SLIGHT CHANCE OVER WESTERN KENTUCKY. STORMS WITH THE MOST
INTENSE UPDRAFTS WILL BE CAPABLE OF PRODUCING STRONG AND DAMAGING
DOWNBURST WINDS...AS IS REFLECTED IN THE SPC DAY 1 OUTLOOK.
LOCALLY HEAVY RAIN IS ALSO POSSIBLE AS THE STORMS WILL BE MOVING
SLOWLY AND PRECIPITABLE WATER VALUES ARE FORECAST GREATER THAN 2
INCHES.
TONIGHT AND FRIDAY...CONSIDERABLE DIFFERENCES EXIST AMONG FORECAST
MODELS. FOR INSTANCE...THE 40KM GFS REMAINS STEADFAST IN BRINGING AN
UPPER-LEVEL WAVE ACROSS THE REGION FRIDAY...RESULTING IN A SOUTHWARD
SHIFT OF THE COLD FRONTAL BOUNDARY ACROSS THE ENTIRE AREA BY 06 UTC
SATURDAY. MEANWHILE...THE 12KM NAM-WRF IS MUCH SLOWER WITH THE
UPPER-LEVEL ENERGY AND EVENTUAL FRONTAL PASSAGE. WITH SUPPORT FROM
THE ECMWF...SEE NO REASON NOT TO CONTINUE WITH A GFS SOLUTION AT
THIS TIME. AS A RESULT...WE WILL MAINTAIN CHANCES FOR SHOWERS AND
THUNDERSTORMS OVER THE ENTIRE AREA THURSDAY NIGHT AND FRIDAY AS THE
FRONTAL BOUNDARY GRADUALLY SINKS SOUTHWARD ACROSS THE AREA. A SLIGHT
CHANCE FRIDAY NIGHT WILL ACCOUNT FOR ANY LINGERING CONVECTION NEAR
THE FRONT.
SLIGHTLY COOLER AND LESS HUMID CONDITIONS ARE FORECAST FOR THE
WEEKEND AS HIGH PRESSURE TAKES HOLD. YET ANOTHER FRONTAL BOUNDARY
WILL INFLUENCE THE REGION EARLY NEXT WEEK WITH A CHANCE OF SHOWERS
AND THUNDERSTORMS MONDAY NIGHT AND TUESDAY.
GENERALLY WENT WITH A BLEND OF AVAILABLE MOS GUIDANCE DURING THE
FIRST 60 HOURS...WITH NO CHANGES BEYOND FRIDAY NIGHT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-
FULTON-GRAVES-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW
MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
ALEXANDER-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-
JEFFERSON-JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION
IL-WILLIAMSON.
IN...NONE.
&&
RJPHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT THU AUG 10 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 500 AM CDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST MISSOURI AND MOST OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY THIS AFTERNOON. THE ADVISORY AREA IS ROUGHLY ALONG AND WEST OF A LINE FROM MOUNT VERNON ILLINOIS TO MADISONVILLE KENTUCKY. IN THE ADVISORY AREA... HEAT INDICES SHOULD TOP OUT FROM 105 TO 110 DEGREES DURING THE AFTERNOON. ACROSS SOUTHWEST INDIANA AND ADJACENT SECTIONS OF SOUTHEAST ILLINOIS AND NORTHWEST KENTUCKY...HEAT INDICES SHOULD PEAK BETWEEN 100 AND 105. THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE AREA THIS AFTERNOON AND TONIGHT...AND A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING. THE BEST CHANCE WILL EXIST OVER NORTHERN SECTIONS OF SOUTHERN ILLINOIS... SOUTHWEST INDIANA...AND NORTHWEST KENTUCKY. DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERN. IN ADDITION...LOCALLY HEAVY RAIN FROM SLOW MOVING STORMS MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE POTENTIAL FOR THUNDERSTORMS CONTINUES OVER THE ENTIRE AREA FRIDAY AND FRIDAY NIGHT IN THE VICINITY OF A SOUTHWARD-DRIFTING COLD FRONT. THUNDERSTORMS ARE AGAIN POSSIBLE EARLY NEXT WEEK... FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. RJP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
124 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND GST 5 SW CAPE GIRARDEAU 37.26N 89.61W
08/10/2006 M67 MPH CAPE GIRARDEAU MO ASOS
KCGI ASOS REPORTED A WIND GUST OF 58 KT.
&&
JGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 127 PM CDT THU AUG 10 2006 ILZ088-089-092-093-KYZ004-101900- ALEXANDER IL-BALLARD KY-JOHNSON IL-PULASKI IL-UNION IL- 127 PM CDT THU AUG 10 2006 ...GUSTY WINDS 40 TO 50 MPH POSSIBLE AHEAD OF STORMS... THE LINE OF GUSTY WINDS...RANGING FROM 40 TO 50 MPH...WILL MOVE FROM MILL CREEK...PULASKI...MOUNDS ILLINOIS AND BERTRAND MISSOURI...ONWARD TO CYPRESS ILLINOIS...LA CENTER AND WICKLIFFE KENTUCKY BY 2 PM. LOOSE OBJECTS AND OTHER UNSECURED OBJECTS LEFT OUTDOORS WILL BE BLOWN AROUND. SMALL TREES AND LIMBS WILL ALSO BE TOPPLED BY THESE WINDS...AND MAY CAUSE POWER OUTAGES WHERE TREE LIMBS FALL ON POWER LINES. THESE WINDS WILL LIKELY OCCUR SOME 10 TO 15 MINUTES IN ADVANCE OF THE SHOWERS AND THUNDERSTORMS. SMITH
The Paducah radar (KPAH), 96 km away, was scanning. The volume nearest the first event began at 18:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529363.